MAUDE Adverse Event Report: SYNTHES GMBH AIMING ARM/ RADIOLUCENT; NAIL, FIXATION, BONE

SYNTHES GMBH AIMING ARM/ RADIOLUCENT; NAIL, FIXATION, BONE
Catalog Number 03.043.029
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
It was reported that on (b)(6) 2026, the surgeon was hammering in a tibia nail with the aiming arm attached to the insertion handle which must've weakened one of the hooks that hooks onto one of the pegs of the aiming arm because when he went to take the aiming arm off one of those hooks snapped off.The surgeon noticed that the hook broke off and thinks it has messed with the connection between the aiming arm and the insertion handle.There was no surgical delay.Surgeon had to manipulate the aiming arm in order for the drill bits going through the trocars to go through the nail and not hit the nail.Procedure was successfully completed.The aiming arm hook broke off and went onto the floor of the operating room.There was no patient consequences.

Brand Name
AIMING ARM/ RADIOLUCENT
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach CO
SZ  
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key25056611
Report Number8030965-2026-04102
Device Sequence Number13277369
Product Code JDS
UDI-Device Identifier10886982297396
UDI-Public(01)10886982297396(17)411231(10)2026146
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K201336
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.043.029
Device Lot Number2026146
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/17/2026
Supplement Date Received by Manufacturer05/13/2026
06/15/2026
Initial Report FDA Received Date05/01/2026
Supplement Report FDA Received Date05/14/2026
06/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown